Thunderstorm Wind, Dougherty
- When
- September 9, 5:00 PM EST
- Where
- Dougherty County, 0.91 mi NW of Albany
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.580, -84.180
A tree was blown down near Albany.
As is typical during summer, scattered afternoon thunderstorms produced strong to marginally severe winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
As is typical during summer, scattered afternoon thunderstorms produced strong to marginally severe winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Sep 9, 2:28 PM EST, 2 hours 32 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 328 PM EDT Mon Sep 9 2019 .NEAR TERM [Through Tonight]... In the upper levels a ridge is over the Southeast today. At the surface weak high pressure is over the region. There is a 20 to 40 percent chance for showers and thunderstorms mainly over the Alabama and Georgia Counties this afternoon and evening. Showers will dissipate late this evening and POPs overnight will be low. Lows will be in the lower 70s. .SHORT TERM [Tuesday Through Wednesday Night]... Although the center of the upper level ridge slowly lifts northward through the period, deep layer ridging will remain across the southeast CONUS. Low level easterly flow will continue to advect moisture in from the Atlantic so a few afternoon showers or thunderstorms will be possible each day. Highs will be in the low to mid 90s with peak heat indices mostly in the 100 to 105 degree range. Lows will be in the lower to mid 70s. .LONG TERM [Thursday Through Monday]... The upper ridge will deamplify as it moves east as a stacked low pressure system translates from the northern Plains eastward to north of New England. This will allow a weak tropical disturbance and it's associated moisture over the Bahamas on Thursday to track westward into the eastern gulf on Saturday. This feature is forecast to lift northward across the north central gulf Sunday through Monday bringing higher rain chances to the local area. High temperatures will slowly cool off into the upper 80s to lower 90s over the weekend due to increased cloud cover and rain chances. Lows will be around 70 to the lower 70s. && .AVIATION... [Through 18Z Tuesday] VFR conditions are expected throughout the TAF period. There remains a slight chance for thunderstorms this afternoon for DHN and ABY but confidence is not high enough to mention in the TAF. && .MARINE... Light to moderate south to southeast winds through Tuesday night will turn to the east with a modest increase in winds and seas through Thursday night. Cautionary level conditions are possible Friday into the weekend. && .FIRE WEATHER... Hazardous fire weather conditions are not expected through the forecast period outside of the potential for high dispersions on Tuesday. Mixing heights will be around 5,000 feet each afternoon away from the coast. Precip coverage will be limited to slight chance during the afternoon and evening hours. It will remain hot with heat indices approaching 105 degrees again on Tuesday. && .HYDROLOGY... No significant rainfall is expected through the next 5 days with a drier pattern in place. Increased rainfall chances move in over the weekend, but at this time potential amounts are not high enough to cause concern at this time. All area rivers are below flood stage and expected to remain that way through the next 7 days. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 96 73 95 72 / 10 20 10 10 0 Panama City 75 92 76 91 75 / 10 10 10 10 0 Dothan 72 95 73 94 71 / 10 20 10 0 0 Albany 74 95 73 94 73 / 10 20 10 0 0 Valdosta 73 96 72 93 71 / 10 20 0 10 0 Cross City 74 95 73 93 73 / 10 10 10 20 0 Apalachicola 75 91 77 89 76 / 10 10 10 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...McD SHORT TERM...Barry LONG TERM...Barry AVIATION...McD MARINE...Barry FIRE WEATHER...LF HYDROLOGY...Dobbs
Special Weather Statement
National Weather Service Tallahassee FL
345 PM EDT Mon Sep 9 2019
GAZ128-130-131-092030-
Irwin GA-Turner GA-Ben Hill GA-
345 PM EDT Mon Sep 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN IRWIN...NORTHEASTERN
TURNER AND BEN HILL COUNTIES UNTIL 430 PM EDT...
At 345 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pineview to near Jacksonville. Movement
was southwest at 5 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Fitzgerald, Rebecca, Lulaville, Amboy, Osierfield, Bowens Mill, Red
Bluff, Ashton, Arp, Abba and Queensland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3166 8300 3166 8301 3164 8301 3164 8303
3163 8303 3180 8362 3181 8361 3185 8361
3184 8321 3185 8318 3183 8315 3183 8314
3181 8313 3182 8311 3178 8303 3178 8299
TIME...MOT...LOC 1945Z 045DEG 6KT 3214 8359 3175 8305Special Weather Statement
National Weather Service Tallahassee FL
427 PM EDT Mon Sep 9 2019
GAZ127>131-147-148-092115-
Berrien GA-Tift GA-Worth GA-Irwin GA-Cook GA-Turner GA-Ben Hill GA-
427 PM EDT Mon Sep 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COOK...IRWIN...
NORTHERN BERRIEN...TURNER...TIFT...BEN HILL AND CENTRAL WORTH
COUNTIES UNTIL 515 PM EDT...
At 424 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cordele to near Arabi to near Mystic to
near West Green. Also, a gust front was just ahead of this line.
Movement was southwest at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms, and the gust front just ahead of them.
Locations impacted include...
Tifton, Ashburn, Ocilla, Fitzgerald, Sylvester, Enigma, Omega,
Poulan, Ty Ty, Alapaha, Phillipsburg, Mystic, Unionville, Worth,
Terrell, Sycamore, Sumner, Rebecca, Scooterville and Osierfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3166 8300 3161 8306 3155 8306 3148 8311
3146 8315 3140 8314 3133 8306 3126 8304
3131 8351 3133 8352 3133 8365 3148 8390
3161 8399 3180 8379 3180 8361 3185 8361
3185 8318 3181 8313 3182 8311 3178 8299
TIME...MOT...LOC 2024Z 034DEG 21KT 3194 8385 3180 8364 3170 8337 3166
8278Special Weather Statement National Weather Service Tallahassee FL 533 PM EDT Mon Sep 9 2019 GAZ125>127-092200- Worth GA-Dougherty GA-Lee GA- 533 PM EDT Mon Sep 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGHERTY...SOUTH CENTRAL LEE AND NORTHWESTERN WORTH COUNTIES UNTIL 600 PM EDT... At 533 PM EDT, Doppler radar was tracking a strong thunderstorm near Marine Corps Logistics Base, or 9 miles east of Albany, moving southwest at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Albany, Turner City, East Albany, Marine Corps Logistics Base, Red Rock, Acree, Stocks, Pecan City and Doles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3177 8391 3168 8380 3145 8401 3161 8420 TIME...MOT...LOC 2133Z 047DEG 8KT 3160 8402
The Ft Rucker radar (KEOX), 122 km away, was scanning. The volume nearest the first event began at 22:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
A tree was blown down near Albany.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2019Every state in 2019This day in weather historyWarnings in Georgia, September 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 844614.